Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 23, 2022, 3:30 AM HST for 4 counties in Hawaii. It took effect at Nov 23, 2022, 3:13 PM HST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2022, 3:30 AM HST (13:30 UTC)
- In effect from
- Nov 23, 2022, 3:13 PM HST
- Expired
- Nov 25, 2022, 12:16 PM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWHW70 PHFO 231330 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Wed Nov 23 2022 ...WIND ADVISORY TONIGHT FOR KAUAI NIIHAU AND OAHU... .Strong and gusty northeast winds will accompany a cold front that is forecast to sweep down the western end of the island chain tonight. These strong and gusty winds will likely spread eastward across the rest of the state on Thanksgiving Day. The greatest threat for very strong wind gusts will be the typical locations like mountain ridges and leeward zones that are prone to local accelerations and downsloping. In addition, exposed north through east facing slopes and beaches may have brief periods of strong wind gusts, especially immediately following the frontal passage. HIZ001-003-004-006-007-009>011-029>036-240230- /O.NEW.PHFO.WI.Y.0016.221124T0400Z-221124T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Koolau Leeward- 330 AM HST Wed Nov 23 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of Kauai, Niihau and Oahu. * WHEN...From 6 PM this evening to 6 AM HST Thursday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to drive, especially for drivers in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Houston/Bohlin
7 follow-up statements
653 WWHW70 PHFO 240113 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 313 PM HST Wed Nov 23 2022 ..WIND ADVISORY TONIGHT FOR THE WESTERN ISLANDS SPREADING EASTWARD ACROSS THE REMAINDER OF THE ISLANDS THANKSGIVING... .A cold front approaching the state from the northwest, will generate strong and gusty northeast winds across the islands. Winds will increase over the western end of the island chain tonight, before expanding eastward across the rest of the islands early Thanksgiving Day. The potential for very strong wind gusts continues across typical locations, like mountain ridges and leeward zones prone to local accelerations and downsloping. In addition, exposed north through east facing slopes and beaches may have brief periods of strong wind gusts, especially immediately following the frontal passage. HIZ015>018-022-023-026-027-037>054-241415- /O.EXB.PHFO.WI.Y.0016.221124T1600Z-221125T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West- Haleakala Summit-Kona-Kohala-Big Island Interior-Molokai Windward- Molokai Southeast-Molokai North-Molokai West- Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 313 PM HST Wed Nov 23 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM HST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai and the Big Island Hawaii. * WHEN...From 6 AM Thursday to 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to drive, especially for drivers in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ HIZ001-003-004-006-007-009>011-029>036-241415- /O.EXT.PHFO.WI.Y.0016.221124T0113Z-221125T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Koolau Leeward- 313 PM HST Wed Nov 23 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of Kauai, Niihau and Oahu. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to drive, especially for drivers in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
647 WWHW70 PHFO 240638 AAA NPWHFO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Honolulu HI 838 PM HST Wed Nov 23 2022 ..WIND ADVISORY TONIGHT FOR THE WESTERN ISLANDS SPREADING EASTWARD ACROSS THE REST OF THE STATE THROUGH THURSDAY NIGHT... .A cold front approaching the state from the northwest, will generate strong and gusty northeast winds across the islands. Winds will increase over the western end of the island chain tonight, before expanding eastward across the rest of the islands early Thanksgiving Day. The potential for very strong wind gusts continues across typical locations, like mountain ridges and leeward zones prone to local accelerations and downsloping. In addition, exposed north through east facing slopes and beaches may have brief periods of strong wind gusts, especially immediately following the frontal passage. HIZ022-240745- /O.CAN.PHFO.WI.Y.0016.221124T1600Z-221125T1600Z/ Haleakala Summit- 838 PM HST Wed Nov 23 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds will remain below Wind Advisory threholds for the summit of Haleakala through this event. $$ HIZ001-003-004-006-007-009>011-029>036-241945- /O.CON.PHFO.WI.Y.0016.000000T0000Z-221125T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Koolau Leeward- 838 PM HST Wed Nov 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts over 50 mph. * WHERE...Portions of Kauai, Niihau and Oahu. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to drive, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ015>018-023-026-027-037>054-241945- /O.CON.PHFO.WI.Y.0016.221124T1600Z-221125T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Big Island Interior-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 838 PM HST Wed Nov 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 6 AM HST FRIDAY... * WHAT...Northeast winds 15 to 35 mph with localized gusts over 55 mph expected. * WHERE...Portions of Kahoolawe, Lanai, Maui, Molokai and the Big Island. * WHEN...From 6 AM Thursday to 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to drive, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
524 WWHW70 PHFO 241332 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 332 AM HST Thu Nov 24 2022 ..WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY FOR ALL HAWAIIAN ISLANDS... .A cold front moving into the northwestern islands will produce strong and gusty northeast winds after passing through each island today. The potential for very strong wind gusts continues for typical windier locations, such as mountain ridges or leeward areas prone to gusty winds. HIZ015>018-023-026-027-037>054-250245- /O.EXT.PHFO.WI.Y.0016.221124T1332Z-221125T1600Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Big Island Interior-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley North- Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- Big Island Southeast-Big Island East-Big Island North- 332 AM HST Thu Nov 24 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 15 to 35 mph with localized gusts up to 50 mph. * WHERE...Portions of Molokai, Lanai, Kahoolawe, Maui and the Big Island. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ HIZ001-003-004-006-007-009>011-029>036-250245- /O.CON.PHFO.WI.Y.0016.000000T0000Z-221125T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro- Ewa Plain-Koolau Windward-Koolau Leeward- 332 AM HST Thu Nov 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts up to 50 mph. * WHERE...The islands of Kauai, Niihau and Oahu. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ RCB
841 WWHW70 PHFO 250135 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Thu Nov 24 2022 ..WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY FOR ALL HAWAIIAN ISLANDS... .Strong and gusty winds behind a cold front will exceed advisory threshold through tonight. The potential for very strong wind gusts remains highest for typical windier locations, such as mountain ridges or leeward areas prone to gusty winds. HIZ001-003-004-006-007-009>011-015>018-023-026-027-029>054-251445- /O.CON.PHFO.WI.Y.0016.000000T0000Z-221125T1600Z/ Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast- Oahu North Shore-Olomana-Central Oahu-Waianae Mountains- Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kona- Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South- East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward- Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North- Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward- Lanai South-Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island South-Big Island Southeast-Big Island East- Big Island North- 335 PM HST Thu Nov 24 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts up to 50 mph. * WHERE...All main Hawaiian Islands. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
585 WWHW70 PHFO 251326 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Fri Nov 25 2022 ...WIND ADVISORY IS IN EFFECT UNTIL 6 PM HST TODAY FOR A PORTION OF THE HAWAIIAN ISLANDS... .Winds have begun to weaken some, however locally strong and gusty winds continue today across the typical windier locations, such as mountain ridges or leeward areas prone to gusty winds. Winds are expected to drop below advisory threshold later this afternoon and evening. HIZ001-003-010-023-027-032-033-037>041-045-047>051-251430- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-221125T1600Z/ Niihau-Kauai Southwest-Central Oahu-Kona-Big Island Interior- East Honolulu-Honolulu Metro-Molokai Windward-Molokai Southeast- Molokai North-Molokai West-Molokai Leeward South- Maui Central Valley North-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South- 326 AM HST Fri Nov 25 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished below wind advisory thresholds for this event. $$ HIZ004-006-007-009-011-015>018-026-029>031-034>036-042>044-046- 052>054-260230- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-221126T0400Z/ Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana- Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Kohala-Kauai North-Kauai East-Kauai South- Ewa Plain-Koolau Windward-Koolau Leeward-Lanai Windward- Lanai Leeward-Lanai South-Maui Central Valley South- Big Island Southeast-Big Island East-Big Island North- 326 AM HST Fri Nov 25 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TODAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts up to 50 mph. * WHERE...Portions of Kauai, Oahu, Lanai, Kahoolawe, Maui and the Big Island. * WHEN...Until 6 PM HST today. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ swr
940 WWHW70 PHFO 251847 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 847 AM HST Fri Nov 25 2022 ...WIND ADVISORY IS IN EFFECT UNTIL 6 PM HST TODAY FOR A PORTION OF THE HAWAIIAN ISLANDS... HIZ004-006-007-009-011-029>031-034>036-252000- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-221126T0400Z/ Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana- Waianae Mountains-Kauai North-Kauai East-Kauai South-Ewa Plain- Koolau Windward-Koolau Leeward- 847 AM HST Fri Nov 25 2022 ...WIND ADVISORY IS CANCELLED... The threat for strong winds has ended for Oahu and Kauai. $$ HIZ015>018-026-042>044-046-052>054-260400- /O.CON.PHFO.WI.Y.0016.000000T0000Z-221126T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley South-Big Island Southeast-Big Island East- Big Island North- 847 AM HST Fri Nov 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with localized gusts up to 50 mph. * WHERE...Portions of Lanai, Kahoolawe, Maui and the Big Island. * WHEN...Until 6 PM HST today. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
068 WWHW70 PHFO 252216 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 1216 PM HST Fri Nov 25 2022 HIZ015>018-026-042>044-046-052>054-252330- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-221126T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley South-Big Island Southeast-Big Island East- Big Island North- 1216 PM HST Fri Nov 25 2022 ...WIND ADVISORY IS CANCELLED... The threat for strong winds has ended for Maui County and the Big Island. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 22, 8:36 PM HST, 6 hours 54 minutes earlier.
Area forecast discussion, Nov 22, 8:36 PM HST, 6 hours 54 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 836 PM HST Tue Nov 22 2022 .SYNOPSIS... Expect a brief period of moderate trade winds through early Wednesday, which will transport low clouds and brief trade showers into the windward sections of the central and eastern islands. A cold front moving down from the northwest will bring a band of showers, very strong northeast winds, and cooler temperatures to the entire island chain from Wednesday night through Thanksgiving Day. The winds are expected to weaken by late Friday, which may be followed by an afternoon sea breeze and nighttime land breeze weather pattern this weekend. && .DISCUSSION... A 1027 mb surface high pressure system is centered near 35N 133W, or about 1700 miles east-northeast of Hilo. The western end of a surface ridge extends west-southwest from this feature through a point about 300 miles north of Honolulu. In addition, the leading edge of a band of broken to overcast low clouds and showers associated with a cold front is located about 360 miles north- northwest of Lihue. This leading edge is moving toward the southeast at about 15 mph. This approaching front is causing the surface ridge to gradually erode north of the islands, which is starting to relax the pressure gradient, especially over the western islands. Expect light to moderate trade winds near Kauai and Oahu, and moderate trade winds elsewhere through Wednesday morning. Satellite imagery shows scattered to broken low clouds with embedded isolated showers along the windward sides of the Big Island, Maui and Molokai early this evening. The forecast guidance appears to show low clouds and trade showers increasing in coverage over the windward sections of these same islands, and possibly Oahu, early Wednesday morning. The forecast models indicate the cold front will move across Kauai and Oahu Wednesday night, Maui County early Thursday morning, and the Big Island through the midday hours on Thursday. In addition, a broad upper-level trough will deepen as it digs down toward the area north of the islands. A band of clouds and widespread showers will likely accompany the passage of the front, which may bring beneficial rainfall to some of the parched leeward areas. A large surface high building in behind the front will also cause the pressure gradient to become very tight. This will result in very strong northeast winds filling in behind the front. In addition, expect noticeably cooler temperatures as we head into the Thanksgiving Holiday Weekend. As the front advances south, moderate to high confidence exists that Wind Advisory conditions will develop from Wednesday night, and persist through Thanksgiving Day. The forecast model cross- sections across the frontal zone indicate shallow instability may develop due to the advection of cool, dry air near the top of the boundary layer immediately behind the cold front. This may produce downward momentum transport, which could produce locally stronger wind gusts during the first couple of hours as the front passes through. If wind gusts do reach the middle to high end of the Wind Advisory criteria (that is, 50-57 mph), this would most likely occur during this time window. The greatest threat for these higher gusts would likely be in the typical locations prone to local accelerations and downsloping, but exposed north through east facing slopes/beaches may also be threatened. Because the front is forecast to weaken as it moves south, we currently believe the threat of stronger post-frontal wind gusts will most likely be around Kauai and Oahu. Even so, the backing northeasterly winds accompanying the front may even allow some typically sheltered locations, such as the Kona area on the Big Island, to experience locally strong gusty winds. The upper-level trough, which is responsible for driving the cold front through the area, is expected have a closed upper-level low develop northeast of the islands. This scenario would likely result in a deep surface low developing northeast of the state. The forecast models show this low will move slowly westward from Friday into this weekend. This would likely cause the pressure gradient to relax from east to west across the island chain. This would lead to weakening winds starting late Friday. By this weekend, the latest forecast continues to indicate a weather pattern with alternating local afternoon sea breezes and nighttime land breezes is possible. && .AVIATION... An approaching cold front will weaken the ridge north of the Hawaiian Islands and decrease trade wind speeds through Wednesday. Expect passing showers over windward and mountain areas with brief MVFR conditions possible through early Wednesday morning. AIRMET Tango remains in effect for moderate low level turbulence over and downwind of island mountains. This AIRMET will likely be cancelled by noon HST on Wednesday. && .MARINE... A tight pressure gradient across Hawaii will result in fresh to locally strong trade winds across the coastal waters through tonight. A Small Craft Advisory (SCA) is in effect for the typical windy waters through tonight. A slight weakening in the winds is forecast through Wednesday as the driving high moves away. In its place, a vigorous cold front will impact the area beginning Wednesday night and continuing through Thanksgiving. The front will produce strong to potentially gale force winds and rough seas in combination with a large north northwest swell. Looking forward into the weekend, as the low associated with the cold front develops far east of the islands, it will begin to wipe out the local pressure gradient from east to west dramatically weakening our winds across the waters. The current northwest swell is declining slowly through Wednesday. A much larger north swell will build overnight Wednesday into Thanksgiving Day. The peak of this swell will likely reach warning levels along north facing shores. It will also coincide with the spring high tide during the early morning hours Thursday and Friday. Adding the potential for gale force winds along the cold front, there could be significant overwash issues and large wave run up along north facing shorelines. Latest wave run up forecast from PACIOOS is indicating wave run- up heights near 8 feet. Above 8 feet, overtopping of lower roadways closer to the shore should be expected. Areas exposed to north swells on other shorelines should see a significant rise in surf as the north swell moves in. The same low looking to weaken our winds, will send a strong north northeast swell that should keep large, short to moderate period swell over the islands that could potentially reach HSA levels for north facing shores. There is potential for significant harbor surges for Kahului, and Hilo starting Thursday through the weekend associated with both large swells. Surf along east facing shores will decline as the trade winds slack into Wednesday. South facing shores will see minimal energy for the foreseeable future. && .HFO WATCHES/WARNINGS/ADVISORIES... Gale Watch from late Wednesday night through Thursday afternoon for all water surrounding Kauai and Niihau. Small Craft Advisory until 6 AM HST Wednesday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Houston AVIATION...Bohlin MARINE...Shigesato
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 4:14 PM HST | Gale Watch | HFO | 23 hr | |
| Nov 23, 3:03 AM HST | Small Craft Advisory | HFO | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.